Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 166, NWS Dodge City, KS

August 14, 2010Ness County, Pawnee County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 14, 2010, 6:09 PM CDT for Ness County, Pawnee County, Rush County, Kansas. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2010, 6:09 PM CDT (23:09 UTC)
Expired
Aug 14, 2010, 7:00 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ness County, KS, Pawnee County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:30 PM CDTHAIL 1.256 N Burdett, KS
Aug 14, 6:37 PM CDTHAIL 1.756 S Nekoma, KS
Aug 14, 6:58 PM CDTHAIL 0.754 E Frizell, KS
Aug 14, 7:00 PM CDTTSTM WND DMG4 Ene Frizell, KSEMERGENCY MANAGEMENT RELAYED A REPORT OF A FEW ROAD SIGNS FROM HIGHWAY 156 BLOWN INTO AN ADJACENT FIELD.
Aug 14, 7:00 PM CDTTSTM WND DMGN Frizell, KSPOWER POLES WERE BLOWN DOWN.
Aug 14, 7:05 PM CDTTSTM WND DMGLarned, KSTHERE ARE REPORTS FROM MULTIPLE SOURCES OF WIND DAMAGE IN LARNED WITH LARGE TREE BRANCHES DOWN AND WINDOWS BROKEN IN TOWN. POWER WAS ALSO REPORTED OUT IN LARNED.
Aug 14, 7:07 PM CDTHAIL 0.754 E Frizell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 3:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS53 KDDC 142309
SVRDDC
KSC135-145-165-150000-
/O.NEW.KDDC.SV.W.0166.100814T2309Z-100815T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
609 PM CDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RUSH COUNTY IN CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF BAZINE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDER...
  NEKOMA...
  ROZEL...
  SANFORD...
  TIMKEN...
  ASH VALLEY...
  FRIZELL...
  MAINLY RURAL AREAS OF NORTHERN PAWNEE...SOUTHEASTERN NESS AND
  SOUTHERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3810 9911 3824 9957 3825 9957 3825 9959
      3829 9971 3851 9966 3850 9902 3845 9902
TIME...MOT...LOC 2309Z 285DEG 23KT 3834 9957
WIND...HAIL 60MPH 1.00IN

$$

01
1 follow-up statement
067 
WWUS53 KDDC 142341
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT SAT AUG 14 2010

KSC135-142350-
/O.CAN.KDDC.SV.W.0166.000000T0000Z-100815T0000Z/
NESS KS-
641 PM CDT SAT AUG 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3825 9957 3845 9935 3839 9903 3810 9911
TIME...MOT...LOC 2340Z 285DEG 23KT 3829 9933

$$

KSC145-165-150000-
/O.CON.KDDC.SV.W.0166.000000T0000Z-100815T0000Z/
RUSH KS-PAWNEE KS-
641 PM CDT SAT AUG 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PAWNEE AND SOUTHEASTERN RUSH COUNTIES UNTIL 700 PM CDT...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF ROZEL...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROZEL...
  SANFORD...
  ASH VALLEY...
  FRIZELL...
  MAINLY RURAL AREAS OF NORTHERN PAWNEE AND SOUTHEASTERN RUSH
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3825 9957 3845 9935 3839 9903 3810 9911
TIME...MOT...LOC 2340Z 285DEG 23KT 3829 9933
WIND...HAIL 60MPH 1.00IN

$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:40 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 14, 3:40 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT SAT AUG 14 2010

.DISCUSSION...

DAYS 1-2...

CONSIDERABLE UNCERTAINTY EXISTS REGARDING EVOLUTION OF THUNDERSTORMS
AND THE INTERACTION OF MESOSCALE BOUNDARIES THROUGH MONDAY. IN THE
ABSENCE OF WELL DEFINED SYNOPTIC SCALE FEATURES MOVING THROUGH
WESTERN KANSAS AND PERSISTENCE OF A MOIST, LARGELY UNCAPPED
ENVIRONMENT, CONFIDENCE IN THE LOCATION AND INTENSITY OF
THUNDERSTORM DEVELOPMENT IS LOW. THE GREATEST CHALLENGES FOR THE
SUNDAY-MONDAY PERIOD ARE THE FOLLOWING: 1) THUNDERSTORM TIMING AND
COVERAGE; 2) EXTENT OF CLOUD COVER; AND 3) TEMPERATURES.

THE NUMERICAL MODELS ARE SIMILAR IN HANDLING THE SYNOPTIC SCALE
FEATURES, AND THE 12Z ECMWF SOLULTION IS VERY CLOSE TO THE GFS
THROUGH MONDAY, ALTHOUGH THE GFS IS SLIGHTLY FARTHER SOUTH THAN THE
ECMWF WITH THE CONVECTIVE CLUSTER MONDAY NIGHT. THE MODELS HAVE
TENDED TO BE TOO FAR NORTH WITH THUNDERSTORM CLUSTERS THIS SUMMER,
AND THE MORE SOUTHERN TRACK OF THE GFS APPEARS TO BE MORE LIKELY.
THE GFS LARGELY WAS USED FOR GRID MODIFICATIONS.

THE WEAK UPPER LEVEL COLD POOL MOVING THROUGH CENTRAL KANSAS THIS
AFTERNOON HAS SUPPORTED AN AREA OF PERSISTENT HIGH BASED SHOWERS AND
A FEW THUNDERSHOWERS THAT EXTENDED FROM NEAR HAYS TO JUST EAST OF
DODGE CITY EARLY THIS AFTERNOON. THE FRONT THAT MOVED THROUGH
WESTERN KANSAS FRIDAY AFTERNOON HAS RETREATED AS A WARM FRONT
AND...BASED ON RADAR DATA AND SURFACE OBSERVATIONS...EXTENDED NEAR A
LINE FROM FRIEND TO PRATT EARLY THIS AFTERNOON. WITH CONTINUED
SURFACE HEATING AND EROSION OF THE MID LEVEL WARM POOL BY ELEVATED
SHOWERS, SURFACE BASED THUNDERSTORMS PROBABLY WILL DEVELOP BY LATE
AFTERNOON NORTH OF DODGE CITY. SUFFICIENT DEEP LAYER SHEAR EXISTS TO
SUPPORT SOME ORGANIZATION OF THUNDERSTORM ACTIVITY, AND A FEW
THUNDERSTORMS LIKELY WILL PRODUCE HAIL LARGER THAN QUARTERS AND
GUSTY DOWNBURST WINDS. THESE THUNDERSTORMS LIKELY WILL MOVE INTO
CENTRAL KANSAS THIS EVENING.

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE DAKOTAS TO THE GREAT
LAKES BY SUNDAY MORNING, AND A REINFORCING SURGE OF COLD AIR WILL
MOVE ACROSS KANSAS TONIGHT. ENHANCED UPSLOPE FLOW AND MOISTURE
POOLING BEHIND THE FRONT WILL SUPPORT DEVELOPMENT OF THUNDERSTORMS
IN EASTERN COLORADO THAT SHOULD MOVE INTO WESTERN KANSAS BY MIDNIGHT
AND PROPAGATE INTO CENTRAL KANSAS BY SUNRISE. AS THE UPPER LEVEL
TROUGH RIPPLES ACROSS THE NORTHERN UNITED STATES TONIGHT AND SUNDAY,
KANSAS WILL BE INFLUENCED BY UPPER LEVEL DIVERGENCE IN THE ENTRANCE
REGION OF THE JET STREAK. UPWARD VERTICAL MOTION SHOULD CONTINUE
THROUGH THE DAY SUNDAY, AND WIDESPREAD MID LEVEL CLOUDINESS WITH
SCATTERED SHOWERS AND THUNDERSHOWERS SHOULD PERSIST.

THE SURFACE FRONT WILL EXTEND FROM NORTHERN ARKANSAS ACROSS SOUTHERN
OKLAHOMA INTO SOUTHEAST COLORADO SUNDAY EVENING, AND MOST OF THE
STRONGER THUNDERSTORMS WILL BE WELL TO THE SOUTH OF SOUTHWEST KANSAS
SUNDAY AFTERNOON. UPSLOPE FLOW OF MOIST AIR INTO EASTERN COLORADO
SHOULD SUPPORT DEVELOPMENT OF A THUNDERSTORM CLUSTER LATE SUNDAY,
AND THE THUNDERSTORM CLUSTER LIKELY WILL MOVE ACROSS THE SOUTHWEST
CORNER OF KANSAS SUNDAY NIGHT. CHANCES FOR THUNDERSTORMS WILL BE
LESS ON MONDAY, ALTHOUGH ANOTHER ROUND OF THUNDERSTORMS MAY MOVE OFF
THE ROCKIES INTO WESTERN KANSAS MONDAY EVENING AS THE UPPER LEVEL
CYCLONE EVIDENT ON SATELLITE IMAGERY NEAR 128W APPROACHES THE
CENTRAL PLAINS. THE MOST WIDESPREAD THUNDERSTORMS PROBABLY WILL BE
ACROSS THE NORTHERN HALF OF KANSAS MONDAY NIGHT.

DAYS 3-7...

A WET REGIME WILL REMAIN IN PLACE FOR SOUTHWEST KANSAS MONDAY NIGHT
INTO EARLY ON TUESDAY AS THE MODELS ARE CONSISTENT IN DISPLAYING A
FRONT STALLED ALONG THE SOUTHERN EDGE OF THE WESTERLIES FROM
NORTHERN OKLAHOMA INTO CENTRAL COLORADO.  THIS WILL ALLOW A VERY
MOIST EAST/SOUTHEAST WIND NORTH OF THE FRONT WITH DEWPOINTS IN THE
MID 60S TO NEAR 70 ABLE TO PENETRATE THE FRONT RANGE REGION OF
COLORADO.  SYNOPTICALLY, THIS IS A CLASSIC SETUP FOR CONVECTIVE
DEVELOPMENT ACROSS EASTERN COLORADO DURING THE EARLY TO MID
AFTERNOON AND SUBSEQUENT TRACKING OF AN MCS ACROSS WESTERN KANSAS
DURING THE EVENING TO OVERNIGHT HOURS.  MUCAPE VALUES ARE PROGGED TO
REMAIN AROUND A 1000 J/KG INTO THE EARLY OVERNIGHT HOURS AND WITH
DEEP LAYER SHEAR OVER 40 KNOTS, I SUSPECT A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE.

TUESDAY IS THEN SHAPING UP TO BE A TRANSITION PERIOD AS ANY
LINGERING MORNING CONVECTION FROM THE AFOREMENTIONED MCS, WILL SLIDE
EAST OF THE FORECAST AREA BY LATE MORNING WHILE THE UPPER RIDGE
BEGINS TO AMPLIFY OVER THE SOUTHERN TO CENTRAL ROCKIES.  THIS WILL
ALLOW SUBSIDENCE TO DOMINATE THE CENTRAL HIGH PLAINS BY AFTERNOON
WITH DRY CONDITIONS PREVAILING INTO THE EVENING HOURS.  HIGH
TEMPERATURES WILL BE A TAD TRICKY ON TUESDAY AS SOILS ARE EXPECTED
TO BE WET AND WITH THE AIRMASS HAVING BEEN WORKED OVER BY OVERNIGHT
CONVECTION, WILL AIM FOR HIGHS IN THE MID 80S TO AROUND 90.

HEAT WILL THEN RETURN TO THE CENTRAL HIGH PLAINS FOR WEDNESDAY AND
THURSDAY AS THE UPPER RIDGE BEGINS TO SLIDE EAST INTO THE PLAINS
WHILE THE LEE TROUGH DEEPENS ALONG THE FRONT RANGE REGION OF
COLORADO. THIS WILL KEEP VERY WARM SOUTH TO SOUTHWEST SURFACE WINDS
ACROSS THE FORECAST AREA WITH HOT CONDITIONS EXPECTED. 700MB
TEMPERATURES OF +14 TO +17C SHOULD BE OVER THE PLAINS AND WITH
STRONG INSOLATION ALLOWING FOR MIXING POSSIBLY UP TO THIS HEIGHT,
HIGHS IN THE MID TO UPPER 90S LOOK VERY LIKELY ALTHOUGH A FEW SITES
MAY CRACK 100.

THURSDAY NIGHT INTO FRIDAY NIGHT WILL TURN SLIGHTLY MORE ACTIVE AS
THE MODELS DO HINT AT MODEST SHORT WAVE PLOWING INTO THE RIDGE AXIS
WHILE ALSO PUSHING A WEAK COLD FRONT INTO THE CENTRAL HIGH PLAINS.
ANTICIPATE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS COMING FROM
THESE CONDITIONS THURSDAY NIGHT AND POSSIBLY FRIDAY NIGHT IF THE
BOUNDARY STALLS SOMEWHERE NEAR THE FORECAST AREA.  OTHERWISE,
TEMPERATURES SHOULD STAY ON THE WARM SIDE WITH READINGS IN THE 90S
EXPECTED.

&&

.AVIATION...

RATHER CHALLENGING AVIATION FORECAST FOR THE DDC, GCK AND HYS
TERMINALS OVER THE NEXT 24 HOURS AS MANY QUESTIONS EXIST INVOLVING
CONVECTION. INITIALLY FOR THIS AFTERNOON TO EVENING, A WARM FRONT
LIFTING NORTHWARD ACROSS FAR SOUTHERN KANSAS LOOKS TO BE SETTING THE
STAGE FOR CONVECTIVE INITIATION NORTH OF THE DDC AND GCK TERMINALS
WHILE LIKELY STAYING JUST SOUTH OF HYS.  NONETHELESS, THIS WILL HAVE
TO BE WATCHED VERY CLOSELY FOR THE HYS TERMINAL AS IT REMAINS
POSSIBLE CONVECTION COULD TRIGGER FURTHER NORTH THAN EXPECTED.
OTHERWISE, EXPECT CEILING AND VISIBILITY VALUES TO REMAIN VFR
THROUGH THE OVERNIGHT HOURS.  ATTENTION THEN SHIFTS TOWARD SUNDAY
MORNING AS FAVORABLE LIFT WILL BRING A CHANCE FOR SHOWERS TO MOST OF
THE TERMINALS. NOT EXPECTING ANY IFR CEILINGS BUT WOULD NOT BE
SHOCKED TO SEE SOME MVFR CEILINGS BY SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  83  64  85 /  40  40  50  30
GCK  98  66  80  65 /  40  40  60  30
EHA  98  67  82  65 /  40  50  50  20
LBL  98  70  81  67 /  30  40  50  30
HYS  93  67  82  64 /  40  30  30  20
P28 102  73  91  70 /  40  50  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FN01/32
Hazardous weather outlook, Aug 14, 3:47 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT SAT AUG 14 2010

KSZ030-031-043>046-061>066-074>081-084>090-151200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
347 PM CDT SAT AUG 14 2010 /247 PM MDT SAT AUG 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST
OVER MOST OF THE OUTLOOK AREA THROUGH TONIGHT. THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS WILL INITIALLY EXIST LATE THIS
AFTERNOON TO EARLY EVENING MAINLY EAST OF HIGHWAY 283 AND SOUTH
OF STATE HIGHWAY 96. LARGE HAIL UP TO THE SIZE OF QUARTERS WILL BE
THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL REMAIN A POSSIBILITY FOR SUNDAY INTO MONDAY.
ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME
ISOLATED STRONG STORMS CAPABLE OF PRODUCING DIME SIZE HAIL MAY BE
POSSIBLE NEAR THE OKLAHOMA BORDER.

A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST MONDAY
NIGHT WITH CONDITIONS LOOKING FAVORABLE FOR A FEW STRONG TO SEVERE
THUNDERSTORMS DURING THE EVENING TO OVERNIGHT HOURS. ADDITIONAL
CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY NIGHT AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
PERSISTING INTO THE EVENING HOURS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Aug 14, 5:09 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     1 N SAWYER              37.51N 98.68W
08/14/2010  E65 MPH          PRATT              KS   TRAINED SPOTTER

            THIS REPORT WAS RELAYED BY THE PRATT COUNTY EM...AN
            ESTIMATED 60 TO 70MPH GUST.

&&

UMSCHEID
Special weather statement, Aug 14, 5:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
530 PM CDT SAT AUG 14 2010

KSZ045-142315-
NESS-
530 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NESS CITY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

LAT...LON 3868 9959 3835 9959 3830 9998 3857 10002
TIME...MOT...LOC 2230Z 267DEG 19KT 3847 9989

01
Local storm report, Aug 14, 5:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     SE COLDWATER            37.26N 99.34W
08/14/2010  E60 MPH          COMANCHE           KS   TRAINED SPOTTER

            THE SPOTTER REPORTED WIND GUSTS AT LEAST 60 MPH BLOWING
            LIMBS OFF TREES AROUND THIS LOCATION.

&&

UMSCHEID
Special weather statement, Aug 14, 5:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT SAT AUG 14 2010

KSZ080-081-089-090-142315-
BARBER-COMANCHE-KIOWA-PRATT-
536 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...EASTERN KIOWA...
SOUTHWESTERN PRATT AND WESTERN BARBER COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
HOPEWELL TO BELVIDERE TO 11 MILES SOUTHWEST OF BUTTERMILK...OR ALONG
A LINE EXTENDING FROM HOPEWELL TO BELVIDERE TO 11 MILES SOUTHWEST OF
BUTTERMILK...MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN COMANCHE...EASTERN KIOWA...SOUTHWESTERN PRATT AND
WESTERN BARBER COUNTIES...INCLUDING THE CITIES OF BUTTERMILK...
WELLSFORD...BELVIDERE...WILMORE...CROFT...CULLISON...SUN CITY...
COATS...PRATT AND LAKE CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3700 9955 3746 9921 3772 9913 3772 9867
      3732 9874 3701 9887 3699 9912
TIME...MOT...LOC 2236Z 288DEG 24KT 3772 9893 3740 9903
          3698 9943

AWJ
Local storm report, Aug 14, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
546 PM CDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             NESS CITY               38.45N 99.91W
08/14/2010  E1.75 INCH       NESS               KS   LAW ENFORCEMENT

&&
Local storm report, Aug 14, 6:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
608 PM CDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     4 N ISABEL              37.53N 98.56W
08/14/2010                   PRATT              KS   PUBLIC

            THREE TO 4 INCH TREE LIMBS WERE DOWNED BY WIND.

&&

JFINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:07 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford38 min
Aug 14, 4:41 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa25 min
Aug 14, 4:52 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt38 min
Aug 14, 5:30 PM CDTSpecial Weather StatementDDCNess45 min
Aug 14, 5:30 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt15 min
Aug 14, 5:36 PM CDTSpecial Weather StatementDDCComanche, Pratt39 min
Aug 14, 5:36 PM CDTSevere Thunderstorm WarningDDCNess, Rush39 min
Aug 14, 6:06 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt54 min
Aug 14, 6:56 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.